Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lactose
May 9, 2000

I notice in the tummy rumbling question you mention lactose. Are you saying from your answer that people with HIV get lactose or are you saying that is merely what the problem could be? Thanks.

Response from Dr. Henry

Lactose is a milk sugar found in dairy products which requires an enzyme (lactase) to be digested. It is common for persons to lose their ability to digest lactose well (common in the general population, perhaps even more common in HIV+ persons) which often results in bloating, gas, noises, and more loose stools. Taking Lactaid replaces the lactase and often is quite helpful for that disorder. Keith Henry, M.D.



Previous
Intense Gas
Next
Bloating III

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement